| Catalog Number |
RBYPODJ15 |
| Medical Device Problem Codes |
Failure to Fold (1255); Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/11/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using pod packing coils (packing coil) and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was mildly tortuous and moderately calcified.During the procedure, the physician successfully implanted the first packing coil into the target vessel.The physician advanced the second packing coil into the target vessel; however, the coil would not take its intended shape.Therefore, the physician retracted and re-advanced the packing coil several times.While retracting the packing coil, the physician experienced resistance and noticed that the packing coil was unintentionally detached within the microcatheter.Therefore, the microcatheter was removed, and the packing coil was flushed out of the microcatheter.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text: placeholder.
Additional Manufacturer Narrative
Evaluation of the returned packing coil confirmed the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was separated, and the pull wire was retracted out of the pusher assembly distal tip.This typically occurs during a successful detachment.The detached embolization coil was not returned for evaluation.Manipulation of the packing coil against resistance during the procedure may have contributed to the observed damage.Based on the reported event, the root cause of resistance during the procedure could not be determined.Further evaluation revealed a kink on the pull tube.This damage was likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.